MAUDE Adverse Event Report: ORTHOFIX INC ASCENT POSTERIOR OCCIPITAL THORACIC SYSTEM (TITANIUM & COBALT CHROME RODS); 3.0MM TO 5.5MM TRANSITION ROD, 200MMX200MM

ORTHOFIX INC ASCENT POSTERIOR OCCIPITAL THORACIC SYSTEM (TITANIUM & COBALT CHROME RODS); 3.0MM TO 5.5MM TRANSITION ROD, 200MMX200MM
Model Number 66-2020
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two 66-2020 transition rods are being reported for breakage.P/n 66-2020 lot p10 was manufactured on 07/27/2011.(b)(4).P/n 66-2020 lot p11 was manufactured on 12/21/2012.(b)(4).
 
Event or Problem Description
Based on the information provided, two transition rods broke in situ resulting in a revision surgery.

Brand Name
ASCENT POSTERIOR OCCIPITAL THORACIC SYSTEM (TITANIUM & COBALT CHROME RODS)
Common Device Name
3.0MM TO 5.5MM TRANSITION ROD, 200MMX200MM
Manufacturer (Section D)
ORTHOFIX INC
3451 plano parkway
lewisville TX 75056
MDR Report Key6788246
Report Number2183449-2017-00024
Device Sequence Number1077788
Product Code KWP
UDI-Device Identifier18257200018765
UDI-Public18257200018765
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111183
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number66-2020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1